Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Sex & Relationships

Get Email Updates

Sex & Relationships Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Is it normal to have continuous bleeding even after my period when starting on the pill?

By hakuna
 
Rate This

I got my period last December 2 (Sunday) and that was the same day I first started taking birth control pills. I am specifically taking Yaz. My period usually lasts for 6 days; however, almost 2 weeks has passed since I got my period yet I am still experiencing bleeding or heavy dark brown mixed with blood discharge. This has been occurring since the 7th day in my cycle. I have had unprotected sex though within this two weeks, but my boyfriend and I also made use of the pull-out method. Is what I am experiencing normal? When will the bleeding stop? Also, am I safe from getting pregnant? I have not missed a pill & have been religiously taking it at the same time. Thank you!

Add a Comment3 Comments

siskiyou

I know for sure it is not normal to bleed that long on BC pills...dark just means old blood. But you need to get in and see your OB doctor soon.
They say technically, that you should give it one month before you think of yourself as protected while on pill...but some doctors and literature say you are almost immediately. I say play it safe and wait that month.
Also...BC pills do not protect you from STD diseases, such a HIV, venereal, chlamydia etc which condoms will so unless you are 100% sure about your bf or like many couples do is just show test results of a very recent test. Plus, there is issue of is it monogamous or has he had any kind of sex with anyone one else and can you trust him. With HIV around, is it worth it to risk your life or being sick for the rest of your life?
I talk openly with your doctor about complete protection and also with your bf as well. What are his values etc. Many people look at oral sex as not really having sex but truth is it can spread many diseases so just be careful.

December 16, 2012 - 8:21am
EmpowHER Guest
Anonymous

Hi hakuna,

Welcome to EmpowHER. You might be experiencing bleeding from the birth control pills. Also, the odor can be from an infection (UTI). You need to see your doctor and explain all your symptoms.  

Best,

Daisy

December 13, 2012 - 9:12am
hakuna

In addition to this, I have also noticed a fishy odor from the discharge/bleeding. Is this normal?

December 13, 2012 - 8:50am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

2004 Health

Changed

859 Lives

Saved

726 Lives
6 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Need Your Feedback! What health topics would you like to see covered more on EmpowHER.com?:
View Results